Wyoming, 2011

Winter Storm and Heavy Snow in Wyoming, November 1 to 2, 2011

November 1 to 2, 2011 · NWS CYS · 25 events in 16 counties and zones

A strong Pacific cold front moved across northern Wyoming and pushed south across southeast Wyoming and the Nebraska panhandle. The cold front produced cold temperatures, widespread accumulations of snow, and very cold wind chills.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong Pacific cold front moved across northern Wyoming and pushed south across southeast Wyoming and the Nebraska panhandle. The cold front produced cold temperatures, widespread accumulations of snow, and very cold wind chills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 1, 2:54 AM MST, 3 hours 6 minutes earlier.

Area forecast discussion, Nov 1, 2:54 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
354 AM MDT TUE NOV 1 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY...
FORECAST TABLE WAS SET NICELY BY PREVIOUS SHIFTS FOR THE UPCOMING
WINTER STORM.  THE SYNOPTIC PATTERN AND EVEN TIMING FOR THIS EVENT
IS SIMILAR TO THE ONE OF LAST WEEK.  THE DEEPENING SHORTWAVE TROUGH
WAS CURRENTLY OVER WESTERN MONTANA AND IDAHO.  CLOUD TOPS HAVE BEEN
COOLING OVER WESTERN WYOMING EARLY THIS MORNING IN ADVANCE OF THE
FEATURE.  AREA RADARS AND SURFACE OBSERVATIONS INDICATE THAT THE
PRECIPITATION UNDER THE CLOUD AREA EXTENDED FROM NORTHERN UTAH TO
CENTRAL WYOMING AS OF 09Z.  MOST OF THE PRECIPITATION BELOW 8000
FEET MSL WAS IN THE FORM OF RAIN AT THAT TIME.  COLDER AIR NEAR THE
SURFACE HAS SPREAD OVER THE CWA BEHIND A COLD FRONT OVER AND EAST OF
THE LARAMIE RANGE AS OF 09Z.  THREE HOURLY SURFACE PRESSURE RISES
WERE STILL UP TO 3 MB BEHIND THE FRONT AND HAS PRODUCED SEVERAL HOURS
OF WIND GUSTS UP TO 30 MPH.

SYNOPTIC LIFT INCREASES OVER THE CWA TODAY AND EARLY TONIGHT AS THE
SHORTWAVE TROUGH DEEPENS AND MOVES INTO THE CENTRAL ROCKIES.  AT THE
SAME TIME...THE BOUNDARY LAYER COLD AIR BECOMES DEEPER OVER THE CWA
FROM NORTH TO SOUTH.  MID LEVEL FRONTOGENESIS AND THE RIGHT ENTRANCE
REGION OF THE 300 MB JET WILL BE OVER THE NORTH AND WEST PARTS OF THE
CWA TODAY AND THEN SHIFT INTO THE SOUTH PART OF THE CWA TONIGHT.  AS
WITH THE LAST SNOW EVENT...THERE WILL BE 3 TO 6 HOUR PERIOD OF
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR.  THE TEMPERATURES ALSO COOL
AT 700 MB THROUGH TONIGHT AND BECOME TOO COLD FOR SIGNIFICANT SNOWFALL
RATES LATER TONIGHT AND WEDNESDAY MORNING.  THE SHORTWAVE TROUGH AXIS
MOVES EAST OF THE CWA WEDNESDAY MORNING AND THE SURFACE HIGH MOVES
OVER THE CWA.  THE SNOW WILL TAPER OFF LATER TONIGHT BEFORE ENDING
IN MOST AREAS BY LATE WEDNESDAY MORNING.  THIS EVENT SHOULD HAVE
STRONGER WINDS THAN THE ONE OF LAST WEEK AND SLIGHTLY DRIER.  THAT
SHOULD ALLOW FOR BLOWING AND DRIFTING SNOW OVER MUCH OF THE CWA
TONIGHT.

KEPT THE PREVIOUSLY ISSUED HIGHLIGHTS THE SAME WITH THE EXCEPTION OF
DELAYING THE START OF THE WARNING AND ADVISORIES IN THE WEST AND
NORTH UNTIL 15Z.  STORM TOTAL SNOWFALL WILL RANGE FROM 6 TO 10
INCHES OVER MUCH OF THE LOWER ELEVATIONS OF WYOMING AND 12 TO 18
INCHES OVER THE MOUNTAINS.  THE PANHANDLE WILL RECEIVE BETWEEN 4 AND
7 INCHES.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
MODELS SIMILAR THROUGH FRIDAY...THEN DIVERGE. ON SATURDAY...THE
01/00Z GFS IS MORE PROGRESSIVE SHOWING THE NEXT SHORTWAVE MOVING
INTO THE DAKOTAS WHILE THE 01/00Z ECMWF IS SLOWER MOVING THE
SHORTWAVE ACROSS WYOMING AND COLORADO. THE GFS AND ECMWF ARE SIMILAR
SUNDAY AND MONDAY SHOWING GENERAL TROFINESS ACROSS THE ROCKIES.

WEDNESDAY NIGHT...SHORTWAVE RIDGE ALOFT MOVES OVER EASTERN WYOMING
WITH THE LOW LEVEL PRESSURE GRADIENT STRENGTHENING WHICH WILL AID AN
INCREASE IN WINDS WITH TEMPERATURES LIKELY STEADY OR SLOWLY RISING
OVERNIGHT.

THURSDAY...STRONG SOUTHWEST FLOW ALOFT AND SURFACE LEE TROUGHING
WILL PRODUCE A WARMING TREND...THOUGH TEMPERED BY THE LEFTOVER
SNOWPACK AND HIGH ALBEDO.

FRIDAY...ONE FINAL RELATIVELY MILD DAY IN ADVANCE OF THE NEXT
PROGRESSIVE SHORTWAVE. WILL SEE RETURN SOUTH WINDS AIDING IN WARMUP.

SATURDAY...STRONG COLD FRONT PLUNGES ACROSS THE COUNTIES EARLY IN
THE DAY AS PROGRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH SWEEPS
ACROSS WYOMING. WITH THE SPEED OF THE SHORTWAVE...IT LOOKS LIKE A
HIGH SNOW CHANCE...LOW QPF EVENT WITH LESS SNOW THAN THE ONE TODAY.
WINDY AND COLD WITH STRONG COLD ADVECTION DURING THE DAY.

SUNDAY...CONTINUED COLD WITH LITTLE RISE IN THICKNESSES AND INCREASE
IN MIDDLE AND HIGH CLOUDS AHEAD OF NEXT SHORTWAVE.

MONDAY...NEXT SHORTWAVE APPROACHES WITH AN INCREASE IN
CLOUDS...THOUGH STILL TOO SOON TO KNOW HOW MUCH PRECIPITATION WILL
ACCOMPANY THE SHORTWAVE.

&&

.AVIATION...12Z TAF ISSUANCE...
MVFR AND IFR CEILINGS CONTINUE TO EXPAND EARLY THIS MORNING OVER
SOUTHEAST WYOMING BEHIND THE PASSAGE OF A COLD FRONT.  CEILINGS WILL
LOWER OVER THE ENTIRE CWA THROUGH THE AFTERNOON WITH IFR CONDITIONS
EXPECTED FOR TONIGHT AND INTO WEDNESDAY MORNING.  IN ADDITION...THE
VISIBILITIES IN RAIN AND SNOW WILL ALSO LOWER TO IFR FROM NORTH TO
SOUTH THROUGH 00Z.  THE RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW
FROM NORTH TO SOUTH OVER THE CWA THROUGH THE LATE AFTERNOON.  THE
IFR VISIBILITIES IN SNOW AND EVEN BLOWING SNOW WILL BE WIDESPREAD
TONIGHT AND INTO WEDNESDAY MORNING.  THE MOUNTAINS WILL BE OBSCURED
THROUGH WEDNESDAY MORNING.  NORTHERLY SURFACE WINDS WILL GUST AS
HIGH AS 25 KNOTS THROUGH 14Z.  AFTER A BRIEF LULL...NORTHEAST WINDS
WILL INCREASE OVER THE CWA THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT.  WIND GUSTS DURING THOSE TIMES WILL BE AS HIGH AS 30
KNOTS.  VFR CONDITIONS WILL RETURN TO THE CWA WEDNESDAY AFTERNOON
AND CONTINUE THROUGH FRIDAY NIGHT.  ANOTHER STORM SYSTEM WILL BRING
IFR CEILINGS AND VISIBILITIES IN SNOW TO THE CWA LATE FRIDAY NIGHT
AND CONTINUE THROUGH SATURDAY.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ARE ANTICIPATED WITH SNOW EXPECTED TO FALL
OVER THE CWA AREAS TODAY THROUGH WEDNESDAY MORNING.  TEMPERATURES
WILL ALSO BE COOL THROUGH WEDNESDAY BEFORE WARMONG SOME THURSDAY AND
FRIDAY.  ANOTHER STORM SYSTEM WILL BRING ANOTHER PERIOD OF SNOW TO
THE REGION LATE FRIDAY AND SATURDAY ALONG WITH COOL TEMPERATURES
OVER THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 9 AM TODAY TO 6 AM WEDNESDAY FOR
     WYZ101-WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
     WINTER STORM WARNING FROM 3 PM TODAY TO 9 AM WEDNESDAY FOR
     WYZ110-WYZ114-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
     WINTER WEATHER ADVISORY FROM 9 AM TODAY TO 9 AM WEDNESDAY FOR
     WYZ109-WYZ111-WYZ112-WYZ113.
NE...WINTER STORM WARNING FROM 9 AM TODAY TO 6 AM WEDNESDAY FOR
     NEZ002-NEZ003-NEZ095-NEZ096.
     WINTER STORM WARNING FROM 3 PM TODAY TO 9 AM WEDNESDAY FOR
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

WEILAND/RUBIN
Hazardous weather outlook, Nov 1, 4:43 AM MST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
543 AM MDT TUE NOV 1 2011

NEZ019>021-054-055-WYZ110-114>119-021145-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
543 AM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW WILL BECOME WIDESPREAD IN THE AFTERNOON AND CHANGE
OVER TO ALL SNOW. THE SNOW WILL BE HEAVY AT TIMES EARLY TONIGHT.
ONE TO TWO INCHES OF NEW SNOW ARE LIKELY THIS AFTERNOON AND ANOTHER
5 TO 8 INCHES TONIGHT. ALONG WITH THE SNOW WILL BE NORTHEAST WINDS
GUSTING AS HIGH AS 35 MPH TONIGHT. THE WINDS WILL PRODUCE BLOWING
AND DRIFTING SNOW AND COLD WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS BY LATE AFTERNOON AND CONTINUE
THROUGH TONIGHT WITH SNOWPACKED AND SLICK ROADS AND POOR
VISIBILITIES. A WINTER STORM WARNING IS IN EFFECT FROM 3 PM THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING FRIDAY NIGHT
AND SATURDAY. PRIOR TO THE STORM...WINDY CONDITIONS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES
TO THE AREA SATURDAY AND SUNDAY AND ACCUMULATING SNOW LATE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ101>103-105>108-021145-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
543 AM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW WILL BECOME WIDESPREAD IN THE MORNING AND CHANGE
OVER TO ALL SNOW IN THE AFTERNOON. THE SNOW WILL BE HEAVY AT TIMES
LATE THIS AFTERNOON AND EARLY TONIGHT. ONE TO THREE INCHES OF NEW
SNOW ARE LIKELY THIS AFTERNOON AND ANOTHER 4 TO 6 INCHES TONIGHT.
ALONG WITH THE SNOW WILL BE NORTHEAST WINDS GUSTING AS HIGH AS 35
MPH TONIGHT. THE WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
COLD WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS BY MID AFTERNOON AND CONTINUE THROUGH
TONIGHT WITH SNOWPACKED AND SLICK ROADS AND POOR VISIBILITIES. A
WINTER STORM WARNING IS IN EFFECT FROM 9 AM THIS MORNING AND
CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE FRIDAY NIGHT AND SATURDAY. PRIOR TO
THE STORM...WINDY CONDITIONS CAN BE EXPECTED THURSDAY THROUGH
FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES TO THE AREA
SATURDAY AND SUNDAY AND ACCUMULATING SNOW FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109-111>113-021145-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-
543 AM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW WILL BECOME WIDESPREAD IN THE MORNING AND CHANGE
OVER TO ALL SNOW IN THE AFTERNOON. ONE TO TWO INCHES OF NEW SNOW
ARE LIKELY THIS AFTERNOON AND ANOTHER 3 TO 5 INCHES TONIGHT. ALONG
WITH THE SNOW WILL BE NORTHEAST WINDS GUSTING AS HIGH AS 35 MPH
TONIGHT. THE WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND COLD
WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT WITH SNOWPACKED AND SLICK ROADS AND POOR VISIBILITIES. A
WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING AND
CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING FRIDAY NIGHT
AND SATURDAY. PRIOR TO THE STORM...WINDY CONDITIONS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES
TO THE AREA SATURDAY AND SUNDAY AND ACCUMULATING SNOW FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 heavy snow, 1 winter storm. Local standard time, as filed.

Heavy Snow, Ferris/Seminoe/Shirley Mountains

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A COOP observer reported 10 to 11 inches of snow 34 miles northeast of Rawlins.

Heavy Snow, Converse County Lower Elevations

When
November 1, 6:00 AM MST to 11:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Trained Spotter
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

A trained spotter 7 miles east of Douglas reported 6 to 8 inches of snow.

Heavy Snow, Niobrara County

When
November 1, 6:00 AM MST to November 2, 2:00 AM MST
Where
Niobrara County forecast zone
Reported by
Law Enforcement
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

Law enforcement reported 10 inches of snow in Lusk.

Heavy Snow, North Laramie Range

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Windy Peak SNOTEL indicated 12 inches of snow.

Heavy Snow, North Laramie Range

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The La Prele SNOTEL indicated 31.2 inches of snow.

Heavy Snow, Shirley Basin

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
Shirley Basin forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A COOP reported 10.4 inches of snow in Shirley Basin.

Heavy Snow, Shirley Basin

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
Shirley Basin forecast zone
Reported by
COOP Observer
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

A COOP observer in Medicine Bow reported 8.5 inches of snow.

Heavy Snow, Central Carbon County

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
Central Carbon County forecast zone
Reported by
COOP Observer
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A COOP observer 1 mile north of Rawlins reported 11 inches of snow.

Heavy Snow, Converse County Lower Elevations

When
November 1, 6:00 AM MST to 11:00 PM MST
Where
Converse County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

A COOP observer 6 inches of snow 1 mile southeast of Douglas.

Heavy Snow, Converse County Lower Elevations

When
November 1, 6:00 AM MST to November 2, 1:00 AM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Public
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The public reported 9 inches of snow 5 miles southwest of Douglas.

Heavy Snow, South Laramie Range

When
November 1, 6:00 AM MST to November 2, 9:00 AM MST
Where
South Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The Crow Creek SNOTEL indicated 12 inches of snow.

Heavy Snow, Central Carbon County

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
Central Carbon County forecast zone
Reported by
CoCoRaHS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The public reported 6 inches of snow in Sinclair.

Winter Storm, North Snowy Range Foothills

When
November 1, 6:00 AM MST to November 2, 6:00 AM MST
Where
North Snowy Range Foothills forecast zone
Reported by
Law Enforcement
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Law enforcement reported heavy snow and strong winds in and around Elk Mountain. Portions of Interstate 80 closed.

Heavy Snow, Central Laramie Range and Southwest Platte County

When
November 1, 9:00 AM MST to November 2, 2:00 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Reported by
COOP Observer
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

A COOP observer at the Sybille Research Unit reported 7 inches of snow.

Heavy Snow, East Platte County

When
November 1, 9:00 AM MST to November 2, 2:00 AM MST
Where
East Platte County forecast zone
Reported by
COOP Observer
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

A COOP observer 6 miles northeast of Glendo reported 7 inches of snow.

Heavy Snow, East Platte County

When
November 1, 9:00 AM MST to November 2, 2:00 AM MST
Where
East Platte County forecast zone
Reported by
Law Enforcement
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

Law enforcement in Wheatland reported 6 inches of snow.

Heavy Snow, Sierra Madre Range

When
November 1, 10:00 AM MST to November 2, 9:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL indicated 18 inches of snow.

Heavy Snow, Snowy Range

When
November 1, 10:00 AM MST to November 2, 9:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL indicated 12 inches of snow.

Heavy Snow, South Laramie Range Foothills

When
November 1, 3:00 PM MST to November 2, 2:00 AM MST
Where
South Laramie Range Foothills forecast zone
Reported by
Trained Spotter
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

A trained spotter reported 6 inches of snow 11 miles southeast of Horse Creek.

Heavy Snow, Laramie Valley

When
November 1, 3:00 PM MST to November 2, 9:00 AM MST
Where
Laramie Valley forecast zone
Reported by
Law Enforcement
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Law enforcement reported 10 to 12 inches of snow in Rodgers Canyon.

Heavy Snow, Central Laramie County

When
November 1, 4:00 PM MST to November 2, 9:00 AM MST
Where
Central Laramie County forecast zone
Reported by
Trained Spotter
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A trained spotter reported 6.5 inches of snow 2 miles north northeast of Cheyenne.

Heavy Snow, Central Laramie County

When
November 1, 4:00 PM MST to November 2, 9:00 AM MST
Where
Central Laramie County forecast zone
Reported by
NWS Employee
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A NWS employee reported 8.9 inches of snow 2 miles north northwest of Cheyenne.

Heavy Snow, Central Laramie County

When
November 1, 4:00 PM MST to November 2, 9:00 AM MST
Where
Central Laramie County forecast zone
Reported by
NWS Employee
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

A NWS employee 10 miles north of Cheyenne reported 7 inches of snow.

Heavy Snow, Central Laramie County

When
November 1, 4:00 PM MST to November 2, 9:00 AM MST
Where
Central Laramie County forecast zone
Reported by
Official NWS Observations
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

WFO Cheyenne reported 9.5 inches of snow.

Heavy Snow, East Laramie County

When
November 1, 5:00 PM MST to November 2, 8:00 AM MST
Where
East Laramie County forecast zone
Reported by
CoCoRaHS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The public reported 7 inches of snow 4 miles northwest of Burns.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346921, 346922, 346923, 346926, 346927, 346946, 346948, 346949, 346951, 346954, 346956, 346958, 346973, 346952, 346953, 346955, 346941, 346942, 346943, 346971, 346924, 346925, 346928, 346929, 346959.